What causes the Chills? Is there a herbal remedy or something else that helps?
No matter if it's warm or not - the chills are terrible. During winter, it's worse but although in summer it's a problem for me. Actually I was thinking if I should do my opiate
withdrawal during winter or better wait until summer last time.
I like to take hot baths for the beginning of withdrawal
or for the end. Hot baths help to relax, help with muscle cramps, RLS
and maybe help to sleep. But in the hardest days of withdrawal, I cannot take baths - because of the chills.
I really frightend of those chills. I do not dare to take a bath. It's impossible for me even it's a hot bath and the bathroom is hot, too. I'm frightend! Frightened of the cold feeling when I get out of the bath (although the room is warm). Usually on heroin
withdrawal day 2-4 it's impossible for be to take baths although I sweat all the time and feel myself dirty.
I alway felt cold during opiate withdrawal although it really was warm weather.
I have developed a slight water aversion during withdrawal. I don't think it's actually a real water aversion. I think, it's just because of the chills. When I think of water there is always the association with freezing and feeling cold.
And my brain associates feeling cold always with feeling of withdrawal, I think. Some years ago I never had problems with taking a walk in the snow during winter or building snow men with the neighbor's children. I wasn't freezing that much. But since I got addicted to heroin, I'm afraid of the cold, of freezing, of water... Freezing means withdrawal for my brain, I believe. So I avoided longer walks in the snow and water, too.
Withdrawal seems to be easier during summer and a lot harder during winter. But actually I think, there is no big difference. Last withdrawal during summer was dreadful. I was freezing all the time - in the hot sun.
Are there any helping remedies for the chills? I tried a lot but I haven't found anything that really helped. I was told that taking chilli capsules would help. Did nothing. Eating pure chillies will give you a hot feeling (but sweating get worse and I still can freeze during the heat feeling after eating the chillis). And the capsules did nothing. You don't feel that the stuff is hot when you digest it in capsules.
Nothing helped. Wrapping in blankets is no help, too. I'm still freezing. But too much blankets will increase sweating...
I read that ziziphus jujube (AKA chinese date) really shall helps (with the chills and tith the sweats, too). It's a Traditional Chinese Medicine herb. I have some of those fruits and I will try. But unfortunately I don't know anything about the right dosage.
I think I read something about eating 5-10 fruits. But probably that was the dose for another purpose. But probably same dose for use during withdrawal...
Does anybody has some information on the right dosage? How much grams may that be? Probably too much to put in capsules?
An extract of the fruits is said to work better but it seems it's impossible to order extracts in Germany. It was nearly impossible to get some of those dried fruits.
Right now I'm tapering down with methadone
. I reduced the dose day by day. Until today I felt no withdrawal symptoms. But today it started and I felt cold some times.
Any other ideas for herbal withdrawal remedies? I would be glad to read some ideas.
And what causes these chills during opiate withdrawal? That's the most interessting question for me!
What is the physical cause of that? Why does the body react in this way?
Maybe caused by a neurotransmitter
imbalance in the brain or maybe it has something to do with to much cortisol which is produced as stress reation (and withdrawal means a lot of stress to body and mind)?
Any medical explanation for the chills, heat attacks or the cold sweatings? I searched online but I never found an explanation or some hints.
I was told that heart rate and blood pressure may rise during withdrawal. I have no explanation for that, too. But maybe there is a connection to the chills, cold sweats and heat attacks..?